Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have pain in lung. Had been diagnosed with HIV. Could it be Pleurisy?

Recently I was diagnosed with HIV (t-cells: 47; viral load: 700,000+ and was hospitaled for pcp. Once released from the hospital, I am on 8 liters of O2--with an oxygen saturation around 89. Yesterday I developed SHARP PAINS in the lower region of my left lung . Although I am not a physician, I am wondering if it could be pleurisy . Near any position I try to lay is increasingly uncomfortable. I have a scheduled appt with my physician thursday morning, but the pain is almost unbearable. should I try to hold out till then o go to an ER?
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response

Sorry to hear about your diagnosis. You didn't clarify details about your PCP/PJP pneumonia. The fact that you are requiring so much oxygen to maintain your saturation around 89% makes me feel a bit worried about the treatment you had. You should be on treatment for at least 3 weeks on high dose antibiotics with some steroids for a week or two.

This pain could be due to pleurisy or a collapse lung called pneumothorax on the left side which also can cause low oxygen saturation.

Ideally you should go to the ER to get it checked out urgently. There are other conditions in the lung which can come along with HIV infection mainly when your CD4 count is below 200. take care. You should have your treatment, HAART etc very religiously making sure that you take them everyday without fail ideally at the same time of the day. If you are careful about this , your viral load should go down to minimum and have a normal life. It is important to make sure you are no expose to the risk/take protection from where you contracted the virus, as many people could get a second strain from the existing one.
Answered: Sun, 17 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor